| Catalog Number |
Y303H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 3/5/2024.H6: component code: g07002: device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Additional information was requested, the following was obtained: what is the total number of products with needles not attached to the suture reported in this event? this was reported to me by my associate veterinarian after she had several suture failures.She told me she guessed it happened with 4 to 6 packages.The needle detached from the suture line after the first bite through tissue.She would then discard, and open another pack.It was not on every pack.Once she reported this to me, i instructed that she stop using the box and i contacted the distributor.Did the event occur during one or multiple patient procedures? multiple patient procedures.What is the total number of procedures? total # of procedures i am unsure.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).This is our only report.Device return status.Please document the shipment tracking number:i shipped the remainder of the package back yesterday via the fedex box that was provided by ethicon.I believe there were 13 unopened packages of suture.Please provide the source or name of person providing answers to follow-up questions: to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-02376, 2210968-2024-02378, 2210968-2024-02379.
Event or Problem Description
It was reported that an animal underwent an unknown animal surgery on (b)(6) 2024 and suture was used.During the procedure, they found that the needles are not firmly attached to the suture.They had several packages now where they grab tissue with the needle, and goes to pull through the skin.The needles are not securely attached to suture.They fall off while in use.There was no patient consequences.The device is available for return.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 3/21/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, thirteen unopened samples that pertain to the product code y303h.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.